MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events were reported for units within the same lot.Lens was returned in liquid, in lens vial.Visual inspection found oneof the haptics torn.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm micl12.6, -16.0 diopter, implantable collamer lens tore/broke during injection/delivery into the eye on (b)(6) 2019.The reporter reported pre-op and post op endothelial cell count, elevated iop that lasted 4 hours and incision enlargement.The lens was removed and exchanged within the same surgery and the problem resolved.Cause of event was unknown.
 
Additional Manufacturer Narrative
Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional data: the reporter indicated that a 12.6mm micl12.6, -16.0 diopter, implantable collamer lens tore broke during injection/delivery into the eye on (b)(6) 2019.The reporter reported pre-op and post op endothelial cell count, elevated iop that lasted 4 hours and incision enlargement.The lens was removed and exchanged within the same surgery and the problem resolved.Cause of event was unknown.The reporter stated that there was no significant loss of endothelial cells, patients cornea is crystal clear.(b)(4).
 
Additional Manufacturer Narrative
B5 - post-op the reporter stated patient offered no complaint other then slightly blurred vision, which was resolved by receiving a small prescription for pre-existing corneal astigmatism.H6 - device code: device code: 3189 should be corrected to 2993.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9169871
Report Number2023826-2019-01893
Device Sequence Number14160653
Product Code MTA
UDI-Device Identifier00841542103145
UDI-Public00841542103145
Combination Product (Y/N)N
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/13/2019
12/31/2019
01/08/2020
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/11/2019
12/31/2019
01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR